×

Hopf bifurcations of a stochastic fractional-order Van der Pol system. (English) Zbl 1474.34397

Summary: The Hopf bifurcation of a fractional-order Van der Pol (VDP for short) system with a random parameter is investigated. Firstly, the Chebyshev polynomial approximation is applied to study the stochastic fractional-order system. Based on the method, the stochastic system is reduced to the equivalent deterministic one, and then the responses of the stochastic system can be obtained by numerical methods. Then, according to the existence conditions of Hopf bifurcation, the critical parameter value of the bifurcation is obtained by theoretical analysis. Then, numerical simulations are carried out to verify the theoretical results.

MSC:

34F05 Ordinary differential equations and systems with randomness
34A08 Fractional ordinary differential equations
34C23 Bifurcation theory for ordinary differential equations
37D45 Strange attractors, chaotic dynamics of systems with hyperbolic behavior

Software:

Matlab; LSD
PDFBibTeX XMLCite
Full Text: DOI

References:

[1] Li, C. P.; Deng, W. H.; Xu, D., Chaos synchronization of the Chua system with a fractional order, Physica A: Statistical Mechanics and Its Applications, 360, 2, 171-185 (2006)
[2] Ge, Z. M. .; Ou, C. Y., Chaos in a fractional order modified Duffing system, Chaos, Solitons & Fractals, 34, 2, 262-291 (2007) · Zbl 1132.37324
[3] Lu, J. G.; Chen, G., A note on the fractional-order Chen system, Chaos, Solitons and Fractals, 27, 3, 685-688 (2006) · Zbl 1101.37307
[4] Sun, H.; Chen, W.; Chen, Y., Variable-order fractional differential operators in anomalous diffusion modeling, Physica A: Statistical Mechanics and Its Applications, 388, 21, 4586-4592 (2009)
[5] Liang, Y.; Chen, W., A survey on computing Lévy stable distributions and a new MATLAB toolbox, Signal Processing, 93, 1, 242-251 (2013)
[6] Liang, Y. J.; Chen, W., Reliability analysis for sluice gate anti-sliding stability using Lévy stable distributions, Signal Processing (2014)
[7] Venkatasubramanian, V., Singularity induced bifurcation and the van der Pol oscillator, IEEE Transactions on Circuits and Systems I: Fundamental Theory and Applications, 41, 11, 765-769 (1994) · Zbl 0872.34037
[8] Mettin, R.; Parlitz, U.; Lauterborn, W., Bifurcation structure of the driven van der Pol oscillator, International Journal of Bifurcation and Chaos in Applied Sciences and Engineering, 3, 6, 1529-1555 (1993) · Zbl 0887.34032
[9] Parlitz, U.; Lauterborn, W., Period-doubling cascades and devils staircases of the driven van der Pol oscillator, Physical Review A, 36, 3, 1428-1434 (1987)
[10] Buonomo, A., The periodic solution of van der Pol’s equation, SIAM Journal on Applied Mathematics, 59, 1, 156-171 (1998) · Zbl 0920.34013
[11] Xu, J.-X.; Jiang, J., The global bifurcation characteristics of the forced van der Pol oscillator, Chaos, Solitons and Fractals, 7, 1, 3-19 (1996) · Zbl 1080.70533
[12] Barbosa, R. S.; MacHado, J. A. T.; Vinagre, B. M.; Caldern, A. J., Analysis of the Van der Pol oscillator containing derivatives of fractional order, Journal of Vibration and Control, 13, 9-10, 1291-1301 (2007) · Zbl 1158.70009
[13] Chen, J.-H.; Chen, W.-C., Chaotic dynamics of the fractionally damped van der Pol equation, Chaos, Solitons and Fractals, 35, 1, 188-198 (2008)
[14] Shinozuka, M., Probability modeling of concrete structures, ASCE Journal of the Engineering Mechanics Division, 98, 6, 1433-1451 (1972)
[15] Ghamem, R.; Spans, P., Stochastic Finite Element: A Spectral Approach (1991), Berlin, Germany: Springer, Berlin, Germany
[16] Pettit, C. L.; Beran, P. S., Spectral and multiresolution Wiener expansions of oscillatory stochastic processes, Journal of Sound and Vibration, 294, 4, 752-779 (2006)
[17] Le Maître, O. P.; Knio, O. M.; Najm, H. N.; Ghanem, R. G., Uncertainty propagation using Wiener-Haar expansions, Journal of Computational Physics, 197, 1, 28-57 (2004) · Zbl 1052.65114
[18] Le Maître, O. P.; Najm, H. N.; Ghanem, R. G.; Knio, O. M., Multi-resolution analysis of Wiener-type uncertainty propagation schemes, Journal of Computational Physics, 197, 2, 502-531 (2004) · Zbl 1056.65006
[19] Xiu, D.; Karniadakis, G. E., Modeling uncertainty in steady state diffusion problems via generalized polynomial chaos, Computer Methods in Applied Mechanics and Engineering, 191, 43, 4927-4948 (2002) · Zbl 1016.65001
[20] Wan, X.; Karniadakis, G. E., An adaptive multi-element generalized polynomial chaos method for stochastic differential equations, Journal of Computational Physics, 209, 2, 617-642 (2005) · Zbl 1078.65008
[21] Leng, X. L.; Wu, C. L.; Ma, X. P.; Meng, G.; Fang, T., Bifurcation and chaos analysis of stochastic Duffing system under harmonic excitations, Nonlinear Dynamics, 42, 2, 185-198 (2005) · Zbl 1105.70011
[22] Ma, S.-J.; Xu, W.; Li, W.; Fang, T., Analysis of stochastic bifurcation and chaos in stochastic Duffing-van der Pol system via Chebyshev polynomial approximation, Chinese Physics, 15, 6, article 017, 1231-1238 (2006)
[23] Ma, S. J.; Xu, W.; Fang, T., Analysis of period-doubling bifurcation in double-well stochastic Duffing system via Laguerre polynomial approximation, Nonlinear Dynamics, 52, 3, 289-299 (2008) · Zbl 1170.70358
[24] Ma, S.-J.; Shen, Q.; Hou, J., Modified projective synchronization of stochastic fractional order chaotic systems with uncertain parameters, Nonlinear Dynamics, 73, 1-2, 93-100 (2013) · Zbl 1281.34095
[25] Liu, X.; Hong, L.; Yang, L., Fractional-order complex T system: bifurcations, chaos control, and synchronization, Nonlinear Dynamics, 75, 3, 589-602 (2014) · Zbl 1282.34010
[26] Diethelm, K.; Ford, N. J.; Freed, A. D., A predictor-corrector approach for the numerical solution of fractional differential equations, Nonlinear Dynamics, 29, 1-4, 3-22 (2002) · Zbl 1009.65049
[27] Charef, A.; Sun, H. H.; Tsao, Y.-Y.; Onaral, B., Fractal system as represented by singularity function, IEEE Transactions on Automatic Control, 37, 9, 1465-1470 (1992) · Zbl 0825.58027
[28] Tavazoei, M. S.; Haeri, M., Limitations of frequency domain approximation for detecting chaos in fractional order systems, Nonlinear Analysis: Theory, Methods & Applications, 69, 4, 1299-1320 (2008) · Zbl 1148.65094
[29] Borwein, P.; Erdélyi, T., Polynomials and Polynomial Inequalities (1995), New York, NY, USA: Springer, New York, NY, USA · Zbl 0840.26002
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. In some cases that data have been complemented/enhanced by data from zbMATH Open. This attempts to reflect the references listed in the original paper as accurately as possible without claiming completeness or a perfect matching.